How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. John Your Own Question
Dr. John
Dr. John, Texas Veterinarian
Category: Dog Veterinary
Satisfied Customers: 5222
Experience:  Over 14 years of clinical veterinary experience
11664588
Type Your Dog Veterinary Question Here...
Dr. John is online now
A new question is answered every 9 seconds

I have a 14 year old yorkie that ate a 25mg pro in approx 2

Customer Question

I have a 14 year old yorkie that ate a 25mg pro in approx 2 1/2 hrs ago, she threw up and is drinking but seems to be breathing heavy. Is there anything I should do
Submitted: 11 months ago.
Category: Dog Veterinary
Expert:  Dr. Ellie replied 11 months ago.

The therapeutic dose of proin is 2mg/kg and the toxic dose is about 48mg/kg. Side effects include vomiting, anorexia, restlessness, anxiety, irritability, urine retention, rapid heart rate, and high blood pressure even at therapeutic doses so its possible that she is experiencing an expected side effect, however since she vomited it is likely that she was able to rid her system of a portion of the drug. If this is the case then the things that you are noticing are likely due to another cause and I would recommend taking her to your vet in the morning for evaluation if she is still breathing heavy. As there are lots of reasons that a 14 year old dog can experience breathing difficulty and a veterinarian exam is the best way to figure out what is going on.

Was I able to address your concerns today?